An article by Bella Westaway for HuffPost Australia reports about a video made by a young Australian man to show the effects of party drugs on him to encourage young Australians to avoid such substances. The video contains footage that some may find disturbing.
Non stop muscle spasms and stuttering
The video shows Jordy Hurdes, a 20-year-old Victorian, suffering from non-stop muscle spasms and stuttering, which he said was the effect of a bad reaction to ‘pingas’, which is Australian slang for party drugs like ecstasy. Apart from the video, he also posted a photo of himself recovering in the hospital after taking the drug.
He now fears he will be left with permanent nerve or brain damage.
“Taking party drugs (pills, pingas, googs) seems like a fun option and you don’t think anything life changing could happen to you. I myself am lucky to be alive now, I now have the possibility of a permanent stutter and twitch due to nerve or brain damage,” he wrote in his Facebook post.
The video has since gone viral.
Watching the video and seeing Hurdes in his current condition can be really upsetting. At the same time, it is mighty courageous of him to make the video for the whole world to see what ecstasy and other party drugs can do to anyone. We can only hope that the young people who see his video would heed his words, and at the same time be terrified enough of the possibility that what happened to Hurdes could also happen to them if they take party drugs.
To read the article in full and watch the video, click here.